Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 8, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 30, 2015, 8:00 AM PDT for San Juan County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2015, 8:00 AM PDT (15:00 UTC)
- Expired
- Oct 30, 2015, 2:42 PM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 541 m²/s²
- 0-3 km storm-relative helicity
- 919 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
809 WWUS76 KSEW 301500 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 800 AM PDT FRI OCT 30 2015 ...WIND ADVISORY ISSUED FOR THE INTERIOR LOWLANDS OF WESTERN WASHINGTON THROUGH 3 PM PDT THIS AFTERNOON... .A STRONG WARM FRONT IS MOVING NORTH ACROSS THE REGION THIS MORNING. STRONG WINDS ALOFT WILL INTERACT WITH THE OLYMPICS AND CASCADES TO PRODUCE WINDY CONDITIONS THROUGH EARLY THIS AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON THROUGH TONIGHT. WAZ001-503-506-507-510-302200- /O.NEW.KSEW.WI.Y.0008.151030T1500Z-151030T2200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- 800 AM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING...THROUGH 3 PM THIS AFTERNOON. * WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ509-511-555-556-558-559-302200- /O.NEW.KSEW.WI.Y.0008.151030T1500Z-151030T2200Z/ TACOMA AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 800 AM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING...THROUGH 3 PM THIS AFTERNOON. * WINDS...20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
2 follow-up statements
273 WWUS76 KSEW 301500 CCA NPWSEW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 800 AM PDT FRI OCT 30 2015 ...WIND ADVISORY ISSUED FOR THE INTERIOR LOWLANDS OF WESTERN WASHINGTON THROUGH 3 PM PDT THIS AFTERNOON... .A STRONG WARM FRONT IS MOVING NORTH ACROSS THE REGION THIS MORNING. STRONG WINDS ALOFT WILL INTERACT WITH THE OLYMPICS AND CASCADES TO PRODUCE WINDY CONDITIONS THROUGH EARLY THIS AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON THROUGH TONIGHT. WAZ001-503-506-507-510-302200- /O.NEW.KSEW.WI.Y.0008.151030T1500Z-151030T2200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-ADMIRALTY INLET AREA- 800 AM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING...THROUGH 3 PM THIS AFTERNOON. * WINDS...SOUTHEAST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ509-511-555-556-558-559-302200- /O.COR.KSEW.WI.Y.0008.151030T1500Z-151030T2200Z/ TACOMA AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 800 AM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * TIMING...THROUGH 3 PM THIS AFTERNOON. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
696 WWUS76 KSEW 302142 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT FRI OCT 30 2015 WAZ507-509-511-555-556-558-559-310545- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-151030T2200Z/ /O.NEW.KSEW.WI.Y.0009.151031T0400Z-151031T1900Z/ EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA- EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY- SEATTLE AND VICINITY-BREMERTON AND VICINITY- 242 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY... ...THE WIND ADVISORY FOR THIS AFTERNOON WILL EXPIRE AT 3 PM PDT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY. * TIMING...LATE TONIGHT AND SATURDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ001-503-506-510-302245- /O.CAN.KSEW.WI.Y.0008.000000T0000Z-151030T2200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 242 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IS CANCELLED... SOUTH WINDS THAT GUSTED TO UP TO 50 MPH THIS MORNING HAVE TURNED TO THE NORTHWEST AND DIMINISHED. $$ WAZ504-517-310545- /O.NEW.KSEW.WI.Y.0009.151031T0400Z-151031T1900Z/ SOUTHWEST INTERIOR-CENTRAL COAST- 242 PM PDT FRI OCT 30 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT SATURDAY. * TIMING...LATE TONIGHT AND SATURDAY MORNING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:36 AM PDT, 4 hours 24 minutes earlier.
Area forecast discussion, Oct 30, 3:36 AM PDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
336 AM PDT FRI OCT 30 2015
.SYNOPSIS...A STRONG PACIFIC FRONTAL SYSTEM WILL BRING RAINY AND
WINDY WEATHER TODAY THROUGH SATURDAY. A COOL UPPER TROUGH WILL CROSS
THE REGION ON SUNDAY FOR SHOWERS. A STRONG UPPER RIDGE OFFSHORE WILL
BRING DRIER WEATHER NEXT WEEK.
&&
.SHORT TERM...AN ATMOSPHERIC RIVER IS AIMED AT WESTERN WA AND MOIST
WESTERLY FLOW WILL SLAM THROUGH THE REGION TODAY THROUGH SATURDAY.
THIS WILL LEAD TO A PERIOD OF VERY WET WEATHER ESPECIALLY FOR THE
COAST...OLYMPICS AND WEST SLOPES OF THE CASCADES. THE FIRST WAVE IS
ASSOCIATED WITH A STRONG WARM FRONT THAT WILL MOVE INLAND TODAY THEN
STALL OVER THE AREA TONIGHT. A COLD FRONT WILL BRING ANOTHER SHOT OF
HEAVY RAIN AS IT SHIFTS S/SE THROUGH WESTERN WA ON SATURDAY. STEADY
HEAVY RAIN WILL TAPER OFF FROM THE NORTH TO SOUTH LATE SATURDAY
AFTERNOON OR EVENING AS THE FRONT PUSHES INTO OREGON. RIVERS FLOWING
OFF THE OLYMPICS AND WEST SLOPES OF THE CASCADES WILL SEE SHARP
RISES WITH FLOODING POSSIBLE...A FLOOD WATCH REMAINS IN EFFECT. SEE
HYDROLOGY DISCUSSION.
EXPECT 1-4 INCHES OF RAIN ALONG THE COAST TODAY THROUGH SATURDAY.
THE INTERIOR WILL SEE 1-3 INCHES...WITH HEAVIEST AMOUNTS OVER THE
SOUTHWEST INTERIOR AND NEAR THE CASCADES. IT WILL BE BREEZY TO WINDY
DURING THIS PERIOD AS WELL.
SATURDAY NIGHT AND SUNDAY WILL BE SHOWERY AS A COOL UPPER LEVEL LOW
MOVES IN. SNOW LEVELS WILL DROP TO AROUND 4000 FEET ON SUNDAY
WITH A FEW INCHES OF SNOW POSSIBLE IN THE MOUNTAINS.
A STRONG UPPER LEVEL RIDGE WILL FORM OVER THE NE PAC ON MONDAY WITH
NORTHERLY FLOW ALOFT OVER WESTERN WA. MODELS SHOW A WEAK UPPER LEVEL
DISTURBANCE IN THE FLOW FOR A CHANCE OF SHOWERS. 33
.LONG TERM...AN UPPER LEVEL RIDGE WILL NUDGE EAST AND INLAND TUESDAY
THROUGH THURSDAY FOR DRY BUT COOL WEATHER. TEMPS WILL BE A FEW
DEGREES BELOW NORMAL WITH HIGHS NEAR 50 AND LOWS IN THE MID 30S TO
LOWER 40S. THE RIDGE MAY BREAK DOWN LATE NEXT WEEK AS A WEAK WARM
FRONT MOVES IN. 33
&&
.HYDROLOGY...MODEL RAINFALL TODAY AND SATURDAY HAS INCREASED OVER
THE LAST FEW RUNS. IN ADDITION SOME MESOSCALE MODELS SHOW A
PRONOUNCED ATMOSPHERIC RIVER AIMED AT THE SOUTHERN CASCADES LATE
FRIDAY NIGHT AND SATURDAY MORNING. THE PRECIPITATION BULLSEYE OVER
MOUNT RAINIER IS MORE THAN 20 INCHES IN 48 HOURS IN THE WETTEST
MESOSCALE MODELS. THERE ARE LOWER AMOUNTS IN OTHER MESOSCALE MODELS.
THE FORECAST QPF REMAINS A BLEND OF THE MESOSCALE MODELS WHICH
YIELDS 12-15 INCHES OVER MOUNT RAINIER AND 4-8 INCHES OVER THE REST
OF THE CASCADES AND THE OLYMPICS.
THIS IS THE FIRST HYDROLOGICAL EVENT OF THE SEASON AND RIVERS WILL
RESPOND SLOWER THAN USUAL AND WILL NOT RISE AS FAR AS THEY WOULD
LATER IN THE SEASON. HOWEVER THE CURRENT QPF GIVES MINOR FLOODING ON
SEVERAL RIVERS FROM THE SKAGIT SOUTH TO THE COWLITZ...WITH MODERATE
FLOODING ON THREE RIVERS FLOWING OFF MOUNT RAINIER...THE
CARBON...THE NISQUALLY AND THE WHITE RIVER.
THE SNOQUALMIE RIVER AT CARNATION IS ALSO FORECAST TO REACH MODERATE
FLOOD STAGE. NO RIVERS ON THE OLYMPIC PENINSULA ARE FORECAST TO
FLOOD YET...WITH THE POSSIBLE EXCEPTION OF THE SKOKOMISH RIVER IN
MASON COUNTY.
THERE IS CONSIDERABLE UNCERTAINTY ABOUT THE AMOUNT AND EXACT
LOCATION OF RAINFALL THIS WEEKEND. HOWEVER IT SEEMS SURE THAT LOTS
OF RAIN WILL FALL...ESPECIALLY IN THE MOUNTAINS. A FLOOD WATCH
REMAINS IN EFFECT FOR MOST OF WESTERN WASHINGTON.
&&
.AVIATION...WESTERLY FLOW ALOFT BECOMING STRONG THIS AFTERNOON AND
REMAINING STRONG THROUGH SATURDAY. AIR MASS MOIST AND STABLE.
CEILINGS CEILINGS OVER THE INTERIOR 3500-5000 FEET WITH RAIN EARLY
THIS MORNING. THE EXCEPTION TO THIS IS BETWEEN KPAE AND KSEA WHERE A
1500 SCATTERED TO BROKEN DECK IS PRESENT. FRONT MOVING THROUGH THE
AREA THIS MORNING WITH CEILINGS LOWERING DOWN TO 1000-2000 FEET WITH
THE FRONT. VISIBILITIES ALSO LOWERING TO 3-5SM IN LIGHT TO MODERATE
RAIN. SOME IMPROVEMENT OVER THE NORTHERN PORTION OF THE AREA THIS
AFTERNOON INTO THIS EVENING AS THE FRONT SAGS SOUTH. THE FRONT WILL
LIFT BACK TO THE NORTH AGAIN LATER THIS EVENING WITH CEILINGS
LOWERING BACK DOWN INTO THE 1000-2000FOOT RANGE WITH RAIN RETURNING.
LOCAL VISIBILITIES 1-3SM IN MODERATE TO HEAVY RAIN SOUTH OF SEATTLE.
KSEA...SCATTERED TO BROKEN DECK AROUND 1500 FEET WITH OVERCAST LAYER
NEAR 3500 FEET. VISIBILITIES 3-5SM AT TIMES THROUGH THE MORNING
HOURS. CEILINGS IMPROVING THIS AFTERNOON TO 4000-5000 FEET AS THE
FRONT SAGS SOUTH. CEILINGS LOWERING AGAIN TONIGHT BACK DOWN TO 1000-
2000 FEET AS THE FRONT MOVES BACK TO THE NORTH. SOUTH WINDS 10 TO 15
KNOTS WITH GUSTS TO 25 KNOTS MID MORNING INTO THE AFTERNOON HOURS.
FELTON
&&
.MARINE...WARM FRONT MOVING THROUGH THE WATERS THIS TODAY WITH SMALL
CRAFT ADVISORY WINDS ALL WATERS. THE FRONT WILL MOVE SOUTH OF THE
AREA THEN STALL LATER TODAY BEFORE LIFTING BACK TO THE NORTH
TONIGHT. THIS WILL KEEP SMALL CRAFT ADVISORY CONDITIONS GOING OVER
THE COASTAL WATERS. THE TRAILING COLD FRONT WILL MOVE THROUGH THE
WATERS LATER SATURDAY FOR ANOTHER ROUND OF SMALL CRAFT ADVISORY
WINDS FOR A MAJORITY OF THE WATERS. A SURFACE TROUGH MOVING INTO THE
COASTAL WATERS ON SUNDAY WILL KEEP SMALL CRAFT ADVISORY WINDS GOING
OVER THE COASTAL WATERS.
WAVE GUIDANCE CONTINUES TO INDICATE 14 TO 16 FOOT SWELLS MAY IMPACT
THE COASTLINE DURING THE WEEKEND. IF THIS TREND CONTINUES A HIGH
SURF ADVISORY WILL BE ISSUED FOR LATE SATURDAY NIGHT THROUGH SUNDAY.
FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH IN EFFECT FOR MUCH OF WESTERN WASHINGTON FROM
FRIDAY EVENING THROUGH SUNDAY AFTERNOON.
PZ...SMALL CRAFT ADVISORY ALL WATERS TODAY.
SMALL CRAFT ADVISORY COASTAL WATERS TONIGHT THROUGH SATURDAY.
SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS THIS AFTERNOON
THROUGH SATURDAY GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:09 PM PDT | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Oct 30, 10:28 AM PDT | Gale Warning | SEW | 12 hr | |
| Oct 30, 2:13 PM PDT | Areal Flood Advisory | SEW | King, Snohomish | 3 hr |
| Oct 30, 2:42 PM PDT | Wind Advisory | SEW | San Juan | 48 hr |
| Oct 30, 2:42 PM PDT | Winter Storm Watch | SEW | 24 hr | |
| Oct 30, 3:04 PM PDT | Gale Warning | SEW | 56 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.